Alert archive / Wisconsin / Special Weather Statements in 2025

Special Weather Statement, NWS Green Bay, WI

August 16, 2025Winnebago County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Aug 16, 2025, 3:21 PM CDT for Winnebago County, Wisconsin. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2025, 3:21 PM CDT (20:21 UTC)
Expired
Aug 16, 2025, 3:45 PM CDT
In force
24 min
Issued by
NWS Green Bay, WI
Hail
0.00 in
Wind
40

County Winnebago County, WI

The radar

The Green Bay radar (KGRB), 86 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-223 J/kg
Mixed-layer LCL
1561 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

000 
WWUS83 KGRB 162021
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
321 PM CDT Sat Aug 16 2025
 
WIZ045-048-162045-
Winnebago WI-Waushara WI-
321 PM CDT Sat Aug 16 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN WINNEBAGO AND
SOUTHEASTERN WAUSHARA COUNTIES THROUGH 345 PM CDT...

At 320 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Redgranite to near Princeton. Movement was
east at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

These storms will remain over mainly rural areas of southwestern
Winnebago and southeastern Waushara Counties, including the following
locations... Auroraville, Spring Lake, Lohrville, Eureka, Omro, and
Waukau.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4398 8889 4398 8922 4412 8913 4404 8868
      4390 8878 4390 8889
TIME...MOT...LOC 2020Z 287DEG 34KT 4409 8906 4387 8922 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

JLA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 16, 1:37 PM CDT, 1 hour 44 minutes earlier. Its key messages:

  • Another thunderstorm complex is expected to impact the region in the late morning to early afternoon. Severe storms are possible with damaging winds, hail, and heavy round.
  • Additional scattered thunderstorms are possible in the late afternoon across portions of central to east-central Wisconsin. Severe storms and localized flooding remain possible.
  • Sunday may see a break before another round of heavier rainfall arrives in the late evening.
  • With high rainfall rates likely in any storms, the risk for flooding may increase if repeated rounds of storms impact the same areas. Probabilities for at least 2 inches of rain are 20 to 60% from now through Monday morning, with the highest probabilities in central Wisconsin.
Area forecast discussion, Aug 16, 1:37 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
137 PM CDT Sat Aug 16 2025

Updated aviation portion for 18Z TAF issuance

.KEY MESSAGES...

- Another thunderstorm complex is expected to impact the region in
  the late morning to early afternoon. Severe storms are possible
  with damaging winds, hail, and heavy round.

- Additional scattered thunderstorms are possible in the late
  afternoon across portions of central to east-central Wisconsin. Severe
  storms and localized flooding remain possible.

- Sunday may see a break before another round of heavier rainfall
  arrives in the late evening.

- With high rainfall rates likely in any storms, the risk for
  flooding may increase if repeated rounds of storms impact the
  same areas. Probabilities for at least 2 inches of rain are 20
  to 60% from now through Monday morning, with the highest
  probabilities in central Wisconsin.

&&

.DISCUSSION...
Issued at 327 AM CDT Sat Aug 16 2025

Precipitation trends remain the main forecast concern for the next
few days as an active weather pattern remains in place over the
Great Lakes. In addition to occasional strong storms, there is a
lingering heavy rainfall threat as heavy rain potential remains in
place over the course of several days.

Storms Today and Tonight...
Behind the initial rain from the overnight period, some quieter
conditions are expected to linger across the region for the early
to mid morning period before ongoing warm air advection brings
showers back into the region. Attention then turns to an upstream
MCS over the Dakotas early this morning associated with a notable
shortwave in the mid levels. As this system propagates eastwards,
would expect it to follow along the instability gradient across
Minnesota into Wisconsin, possibly lifting northwards slightly due
to the southwesterly flow in the low to mid levels. Many CAMs
have also latched on to this signal, suggesting an arrival of the
thunderstorm complex sometime in the late morning to early
afternoon. As the complex gets develops eastwards into eastern
Wisconsin it will get away from the better instability, which
should lead to some weakening. Therefore, the better potential for
any strong or severe storms will remain focused towards central
Wisconsin, but isolated wind gusts cannot be ruled out further
east. From there, guidance does hint at some redevelopment in the
late afternoon as the shortwave progresses southeastwards along
the remaining instability gradient across central to east- central
Wisconsin, but that will depend heavily on any lingering outflow
from the midday convection. By the evening, convective activity is
expected to largely push the more unstable airmass into southern
Wisconsin. If this occurs, much of Saturday night may be dry for
most of the region. It's worth noting however that some storms may
still get into portions of central Wisconsin, especially if any
organized cold pool from today's storms ends up being more
disorganized. Heavy rain potential remains present in the area,
with a 50-70% chance of getting more than an inch of rainfall
along much of central to east-central Wisconsin. The localized
high end amounts are also still in the 2-3 inch range, but getting
to these totals would likely require redevelopment to occur over
the same areas that receive the midday MCS, and therefore only
represent a 5-10% chance at any one location.

Sunday's Storms...
Sunday's details will largely depend on the preceding overnight
details and where the boundary of the warmer and more moist air
sits during the daytime. For the most part, models agree that the
more moist and unstable airmass will not shift much over the
course of the day, but disagree on where exactly that boundary
will be. If it does set up south of our area Saturday night, most
of Sunday will indeed by dry as well. However, if it lingers
across portions of central Wisconsin, some rain and thunderstorm
activity can still be expected across portions of the area. No
larger organization is anticipated for the daytime however. The
main focus for Sunday will come along the next fast moving
shortwave that will be supported by a modest low level jet and
mid-level warm air advection during the late evening to overnight
period, which will again serve to organize some more widespread
rainfall and storms in the region. Fortunately, this time period
will fairly starved for instability and upper support, so severe
potential remains low. Heavier rainfall will be more limited on
Sunday than today do to the relatively more limited instability,
but thru remains a region of 40-60% chance of exceeding an inch
in portions of central to north-central Wisconsin. Despite this,
the overall flooding potential is helped some by the possible
quiet period from the overnight through much of Sunday.

Monday... An upper low will follow the Sunday night activity,
crossing the region Monday. Confidence on this time period is low,
but there would be enough dynamics around to support some
additional storm development in the afternoon as instability
increases once more. Shear values during this timeframe remain
relatively weak, but lapse rates would support some larger hail
and possibly a few wind gusts.

Rest of the Forecast...
Quieter weather conditions are then finally expected by the
middle of the week, with drier conditions forecast to linger on
through the remainder of the work week into the beginning of next
weekend.

&&

.AVIATION...for 18Z TAF Issuance
Issued at 137 PM CDT Sat Aug 16 2025

Main focus is on precip/thunderstorm chances throughout the TAF
period. Several cloud layers are currently present across central
and northeast WI, which have resulted in flying conditions ranging
from VFR-LIFR, and sites varying between the categories as the
current area of convection moves through due to lower cloud bases
and reduced vsbys from heavier rains.

For the next 2-4 hours expect minor improvements as this first
round of storms moves east. However, there remains lighter rain
behind this main system, and signs of more development is
starting to materialize farther west across eastern MN/western WI.
There is still uncertainty on the level of redevelopment this
afternoon/evening, along with the best location. Current
environmental analysis would favor just south of the GRB forecast
area. the most likely locations to see evening storms is across
the Fox Valley and east-central WI. Have continued to include
TEMPO/PROB30 groups for a few hours late this afternoon and
evening.

After this second round of storms, quieter weather is expected
through the TAF period, but lower cigs and overnight fog could
lead to some MVFR/IFR conditions overnight and early Sunday
morning.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....Uhlmann
AVIATION.......KLJ
Hazardous weather outlook, Aug 16, 7:43 AM CDT, 7 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
743 AM CDT Sat Aug 16 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171245-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
743 AM CDT Sat Aug 16 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

A round of organized storms is expected in the late morning
through the afternoon. Heavy rain, hail, and damaging winds are
possible with these storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Periods of rain and thunderstorms are expected through Monday
night. Storms may be strong to severe at times. Heavy rain and
localized flooding could occur, particularly for areas impacted by
multiple rounds of storms.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any wind damage, hail, or
flooding to the National Weather Service in Green Bay.

LMZ521-522-541>543-171245-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
743 AM CDT Sat Aug 16 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...This Afternoon and Tonight

Thunderstorms return in the afternoon and early evening. Any
storms will pose hazardous to mariners.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Thunderstorms are possible at times from through Monday. Any
storm would pose a hazard to mariners.

KLJ

In the hours before

Local storm report, Aug 16, 1:19 PM CDT, 2 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
119 PM CDT Sat Aug 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     Flood            Stevens Point           44.51N 89.56W
08/16/2025                   Portage            WI   Public

            Minor street flooding. Railroad underpasses
            flooded. Time estimated from radar.

&&

JLA
Special weather statement, Aug 16, 1:58 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Green Bay WI
158 PM CDT Sat Aug 16 2025

WIZ035-036-161930-
Wood WI-Portage WI-
158 PM CDT Sat Aug 16 2025

...STRONG THUNDERSTORMS WILL IMPACT WOOD AND WESTERN PORTAGE COUNTIES
THROUGH 230 PM CDT...

At 157 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Pittsville to Tomah.
Movement was east at 45 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Babcock around 205 PM CDT.
  Wisconsin Rapids around 210 PM CDT.
  Lake Wazeecha around 215 PM CDT.

Other locations impacted by these storms include Sandhill Wildlife
Area, North Wood County Park, Sherry, Walker, Dexterville, Meehan,
Rudolph, Arpin, Port Edwards, and Kellner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4438 9032 4461 9013 4458 8950 4425 8978
      4425 9032
TIME...MOT...LOC 1857Z 271DEG 39KT 4446 9010 4399 9051

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JLA
Local storm report, Aug 16, 2:17 PM CDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
217 PM CDT Sat Aug 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 AM     Tstm Wnd Dmg     Plover                  44.46N 89.55W
08/16/2025                   Portage            WI   Public

            Tree down. Delayed report. Time estimated by
            radar.

&&
Special weather statement, Aug 16, 2:23 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Green Bay WI
223 PM CDT Sat Aug 16 2025

WIZ036-037-045-162015-
Waupaca WI-Waushara WI-Portage WI-
223 PM CDT Sat Aug 16 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN PORTAGE...WAUSHARA AND
SOUTHWESTERN WAUPACA COUNTIES THROUGH 315 PM CDT...

At 223 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wisconsin Rapids to 9 miles south of New
Rome to near New Lisbon. Movement was east at 50 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Plainfield around 235 PM CDT.
  Wautoma around 250 PM CDT.
  Hartman Creek State Park and Chain O' Lakes-King around 255 PM
  CDT.
  Napowan Scout Camp around 300 PM CDT.

Other locations impacted by these storms include Rural, Coloma, Mount
Morris, Coddington, Wild Rose, Hancock, Emmons Creek Barrens,
Kellner, Spring Lake, and Silver Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4398 8960 4424 8960 4425 8972 4434 8973
      4441 8966 4436 8909 4400 8914 4398 8917
TIME...MOT...LOC 1923Z 280DEG 45KT 4435 8981 4410 8985 4396 9015

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JLA
Local storm report, Aug 16, 2:31 PM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
231 PM CDT Sat Aug 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1137 AM     Tstm Wnd Dmg     1 W Oshkosh             44.01N 88.56W
08/16/2025                   Winnebago          WI   911 Call Center

            Trees down, mainly in the southwest part of
            the city. Time estimated by radar.

&&
Special weather statement, Aug 16, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
321 PM CDT Sat Aug 16 2025

WIZ045-048-162045-
Winnebago WI-Waushara WI-
321 PM CDT Sat Aug 16 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN WINNEBAGO AND
SOUTHEASTERN WAUSHARA COUNTIES THROUGH 345 PM CDT...

At 320 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Redgranite to near Princeton. Movement was
east at 40 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

These storms will remain over mainly rural areas of southwestern
Winnebago and southeastern Waushara Counties, including the following
locations... Auroraville, Spring Lake, Lohrville, Eureka, Omro, and
Waukau.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4398 8889 4398 8922 4412 8913 4404 8868
      4390 8878 4390 8889
TIME...MOT...LOC 2020Z 287DEG 34KT 4409 8906 4387 8922

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JLA

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 8:53 PM CDTSpecial Weather StatementGRBWaushara52 min
Aug 15, 9:17 PM CDTSpecial Weather StatementGRBWaushara58 min
Aug 15, 10:01 PM CDTSpecial Weather StatementGRBWinnebago29 min
Aug 15, 10:31 PM CDTSpecial Weather StatementGRBWinnebago44 min
Aug 16, 8:50 AM CDTSpecial Weather StatementGRBLincoln, Marathon, Portage, Wood55 min
Aug 16, 9:43 AM CDTSpecial Weather StatementGRBMarathon, Outagamie, Portage, Shawano, Waupaca, Wood62 min
Aug 16, 10:31 AM CDTSpecial Weather StatementGRBOutagamie, Portage, Waupaca, Waushara, Winnebago59 min
Aug 16, 11:01 AM CDTSpecial Weather StatementGRBFlorence, Forest, Oneida, Vilas59 min
Aug 16, 11:15 AM CDTSpecial Weather StatementGRBBrown, Calumet, Outagamie, Waushara, Winnebago30 min
Aug 16, 11:35 AM CDTSevere Thunderstorm WarningGRBCalumet, Winnebago40 min
Aug 16, 11:43 AM CDTSpecial Marine WarningGRB2 hr
Aug 16, 12:04 PM CDTSevere Thunderstorm WarningGRBCalumet, Manitowoc56 min
Aug 16, 12:59 PM CDTSpecial Weather StatementGRBManitowoc31 min
Aug 16, 1:58 PM CDTSpecial Weather StatementGRBWood32 min
Aug 16, 2:23 PM CDTSpecial Weather StatementGRBWaushara52 min
Aug 16, 3:35 PM CDTSpecial Weather StatementGRBBrown, Calumet, Kewaunee, Manitowoc, Winnebago55 min

Nearby

Special Weather Statements in Wisconsin, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.